Alert archive / Pennsylvania / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 27, 2015Carbon County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 27, 2015, 2:48 PM EDT for Carbon County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 2:48 PM EDT (18:48 UTC)
Expired
May 27, 2015, 3:15 PM EDT
In force
27 min
Issued by
NWS Philadelphia/Mount Holly

County Carbon County, PA

The radar

The Binghamton radar (KBGM), 136 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS81 KPHI 271848
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED MAY 27 2015
 
PAZ054-055-271915-
CARBON-MONROE-
248 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONROE AND CARBON 
COUNTIES...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING 
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...LONG POND...POCONO PINES...BELTZVILLE STATE PARK...
BRODHEADSVILLE...MCMICHAEL...MECKESVILLE...ARROWHEAD LAKE...
BLAKESLEE...NEW MAHONING...PENN FOREST RESERVOIR...SUN VALLEY...
JONAS...ALBRIGHTSVILLE AND GILBERT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY 
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4093 7527 4074 7576 4083 7590 4091 7599
      4101 7573 4103 7574 4105 7577 4108 7577
      4113 7569 4112 7564 4122 7555
TIME...MOT...LOC 1847Z 218DEG 27KT 4083 7587 
$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 27, 1:14 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 27, 1:14 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
114 PM EDT WED MAY 27 2015

.SYNOPSIS...
THE EAST COAST REMAINS ON THE WESTERN PERIPHERY OF AN ATLANTIC
HIGH PRESSURE SYSTEM TODAY. A COLD FRONT WILL MOVE ACROSS THE AREA
THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE REESTABLISHES ITSELF
OFF THE EAST COAST FRIDAY INTO SATURDAY. A COLD FRONT IS FORECAST
TO MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. HIGH PRESSURE
WILL RETURN TO THE NORTHEAST EARLY NEXT WEEK WHILE THE FRONTAL
BOUNDARY STALLS TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 700
PM.

WITH THE UPDATE, HOURLY TEMPERATURES AND DEWPOINTS WERE ADJUSTED
SOMEWHAT USING THE LAV/LAMP GUIDANCE TO MORE CLOSELY MATCH THE
LATEST OBS AND TRENDS, BUT MAX TEMPERATURES LOOK ON TRACK BASED ON
THIS MORNINGS 12Z REGIONAL SOUNDINGS. WE CONTINUE TO MONITOR SOME
LINGERING STRATUS ACROSS THE REGION AS THIS WILL PLAY A ROLE IN
WHEN/HOW MUCH THE ATMOSPHERE DESTABILIZES LATER TODAY. THE HRRR
AND OTHER GUIDANCE CONTINUES TO REFLECT CONVECTION MOVING INTO OUR
AREA FOR MID-AFTERNOON TO EVENING, AND WE KEPT HIGHER POPS IN
PLACE FOR THIS PERIOD.

OTHERWISE, SURFACE HIGH PRESSURE AND ASSOCIATED UPPER RIDGE WILL
CONTINUE TO PARK OFF THE EAST COAST TODAY. THE MID-ATLANTIC REGION
WILL BE POSITIONED IN BETWEEN THIS DOWNSTREAM RIDGE AND AN
APPROACHING UPPER TROUGH OVER THE MIDWEST/GREAT LAKES. SOUTH-
SOUTHWEST WINDS THROUGHOUT THE TROPOSPHERE WILL BACK AND
STRENGTHEN SLIGHTLY AS THE PRESSURE/GEOPOTENTIAL HEIGHT GRADIENT
BETWEEN THESE TWO SYSTEMS TIGHTENS OVER THE EASTERN SEABOARD.

A NOTICEABLE CHANGE IN THE SENSIBLE WX TODAY COMPARED TO RECENT
DAYS WILL BE THE INCREASE IN HUMIDITY WITH DEWPOINTS RISING INTO
THE MID 60S TO NEAR 70F THIS AFTERNOON.

THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE THIS
AFTERNOON AS A DIRECT RESULT OF THE THE INCREASING MOISTURE AND
STRONG DIABATIC HEATING. MEAN MLCAPE VALUES FROM BOTH THE 00Z
NCAR/MMM HI-RES ENSEMBLES AND 03Z SREF ARE AROUND 1500 J/KG FOR
OUR INLAND AREAS. WHILE FORECAST 0-6 KM BULK SHEAR OF 20-25 KT
WILL BE MODEST, A 35-40 KT JET AT 500 MB WILL ENHANCE SHEAR
PROFILES IN THE 0-5 KM LAYER LATE IN THE DAY. THE MAIN QUESTION
LEADING UP TO TODAY WAS WHETHER THERE WAS GOING TO BE A LIFTING
MECHANISM TO INITIATE CONVECTION. IT APPEARS THAT THERE WILL BE
SOME FORCING. THE HIRES GUIDANCE HAS COME INTO BETTER AGREEMENT,
FOCUSING THE INITIAL CONVECTIVE DEVELOPMENT ALONG A LEE SURFACE
TROUGH TO OUR WEST DURING THE EARLY AFTERNOON. A BROKEN LINE OF
STORMS SHOULD PROGRESS EASTWARD INTO EASTERN PA DURING THE MID TO
LATE AFTERNOON WITH ADDED UPPER FORCING BROUGHT TO YOU BY AN
APPROACHING MID-LEVEL SHORTWAVE TROUGH. POPS ARE HIGHEST (LIKELY)
WEST OF THE PHILLY METRO WHERE THE ARRIVAL OF THE LINE SHOULD
COINCIDE WITH PEAK HEATING. OVERALL, THE FORECAST ENVIRONMENT
SUPPORTS A POTENTIAL FOR LOCALLY DAMAGING STRAIGHT-LINE WIND GUSTS.
THE LATEST D1 CONVECTIVE OUTLOOK FROM SPC HAS PLACED AREAS ALONG
AND WEST OF I-95 IN A SLIGHT RISK THIS AFTERNOON.

ALTHOUGH FORECAST 925/850 MB TEMPS ARE AROUND 1C HIGHER TODAY THAN
WHAT WAS OBSERVED ON MONDAY AND TUESDAY, CLOUD COVER IS EXPECTED
TO ALSO BE HIGHER TODAY (ESPECIALLY INLAND). THE MOST LIKELY
OUTCOME IS MAX TEMPS TODAY THAT ARE VERY SIMILAR TO THE PREVIOUS
TWO DAYS. OVERALL, THE OFFICIAL FORECAST TEMPS ARE ON THE HIGHER
SIDE OF GUIDANCE AFTER ACCOUNTING FOR A PERSISTENT COOL BIAS SEEN
IN THE MODELS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
LATEST HI-RES MODEL SIMULATIONS SHOW A BROKEN LINE OF SHOWERS AND
STORMS OVER EASTERN PA THAT CROSS THE I-95 CORRIDOR AROUND SUNSET
AND DISSIPATE BEFORE IT REACHES THE COAST. CONVECTION IS EXPECTED
TO BECOME SEPARATED FROM THE CONVERGENCE/SOURCE OF LIFT NEAR THE
LEE TROUGH AND INSTABILITY WILL WANE WITH THE LOSS OF DAYTIME
HEATING, RESULTING IN A GENERALLY WEAKENING TREND AS IT MOVES
EASTWARD. HOWEVER, THERE COULD STILL BE A FEW STRONG TO SEVERE
STORMS EARLY. POPS DECREASE SHARPLY FROM WEST TO EAST ACCORDINGLY.

CLOUD COVER AND MUGGY CONDITIONS WILL KEEP TEMPS MILD TONIGHT.
FORECAST MIN TEMPS ARE GENERALLY IN THE MID TO UPPER 60S. IF WE
ARE ABLE TO CLEAR OUT OVERNIGHT, WE MAY SEE PATCHY FOG DEVELOP.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ON THURSDAY, A COLD FRONT IS FORECAST TO APPROACH THE AREA AND MOVE
ACROSS THE AREA LATE IN THE DAY INTO THE EVENING HOURS. A SHORT WAVE
ALOFT IS FORECAST TO MOVE ACROSS THE AREA ALONG WITH THE FRONTAL
BOUNDARY DURING THE AFTERNOON AND INTO THE EVENING AS WELL. WITH AN
INCREASE IN INSTABILITY DURING THE DAY, SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD BE ABLE TO DEVELOP ACROSS THE AREA. WHILE QPF
AMOUNTS ARE NOT HIGH, 0.10-0.25 INCHES, PW VALUES ARE NEAR 1.5
INCHES, SO IT IS POSSIBLE FOR SOME HEAVY DOWNPOURS. WITH A LACK OF
STRONG SHEAR, THE POTENTIAL FOR SEVERE WEATHER IS LOW, ALTHOUGH ANY
THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE STRONG GUSTY WINDS AND
HEAVY RAIN.

ONCE THE FRONT MOVES THROUGH, HIGH PRESSURE IS FORECAST TO
REESTABLISH ITSELF ACROSS THE ATLANTIC, WITH OUR AREA ON THE WESTERN
EDGE. SLIGHT RIDGING ALOFT BUILDS ACROSS THE AREA AS WELL, WHICH
SHOULD HELP KEEP THE WEATHER MOSTLY DRY INTO FRIDAY. WITH RETURN
FLOW ACROSS THE AREA, INSTABILITY IS FORECAST TO DEVELOP ACROSS THE
WESTERN AREAS. THIS DAYTIME INSTABILITY COULD LEAD TO A FEW ISOLATED
SHOWERS/THUNDERSTORMS ACROSS OUR WESTERN AREAS.

THE RIDGING ALOFT PUSHES EASTWARD SLIGHTLY SATURDAY, WITH SOUTHWEST
FLOW ALOFT DEVELOPING, ALLOWING FOR A COUPLE OF SHORT WAVE/VORTICITY
IMPULSES TO MOVE ACROSS THE AREA LATE SATURDAY. WITH DAYTIME
INSTABILITY DEVELOPING ACROSS THE AREA, AN INCREASE IN
SHOWER/THUNDERSTORM ACTIVITY IS POSSIBLE, ESPECIALLY FOR THE WESTERN
HALF OF THE AREA.

A COLD FRONT IS THEN FORECAST TO MOVE ACROSS THE AREA SATURDAY
NIGHT INTO SUNDAY SUNDAY NIGHT. HOWEVER, THERE REMAINS TIMING
DIFFERENCES BETWEEN THE GFS AND ECMWF REGARDING THIS FRONT. THE
GFS HAS THE FRONT AND ITS PRECIPITATION MOVING THROUGH SATURDAY
NIGHT INTO SUNDAY. THE ECMWF HAS THE FRONT MOVING THROUGH SUNDAY
INTO SUNDAY NIGHT. WE'LL CONTINUE WITH ENHANCED POPS DURING THE
TIME PERIOD, GENERALLY CENTERED AROUND SUNDAY AND WILL BE ABLE TO
BETTER FINE TUNE TIMING AS MODELS COME TO AN AGREEMENT. PW VALUES
INCREASE TO NEAR 2 INCHES, SO THERE COULD BE A PERIOD OF HEAVY
RAINFALL WITH ANY SHOWERS THAT DEVELOP DURING THE TIME PERIOD.

HIGH PRESSURE RETURNS TO THE NORTHEAST EARLY NEXT WEEK AS THE
FRONTAL BOUNDARY PUSHES SOUTH AND LIKELY STALLS JUST SOUTH OF OUR
AREA. AGAIN, THERE ARE DIFFERENCES BETWEEN THE GFS AND ECMWF. THE
GFS KEEPS HIGH PRESSURE ACROSS THE AREA, KEEPING MOSTLY DRY
WEATHER INTO THE EARLY PART OF THE WEEK. THE ECMWF STARTS TO LIFT
THE FRONT BACK NORTH TOWARD THE AREA, BRINGING AN INCREASE IN
SHOWER CHANCES. WE'LL KEEP A SMALL CHANCE OF SHOWERS INTO TUESDAY,
BECAUSE THE GFS HAS DOES HAVE A FEW SHORT WAVE/VORTICITY IMPULSES
FORECAST TO CROSS THE AREA. SO THIS COULD STILL PRODUCE SOME
SCATTERED SHOWERS/THUNDERSTORMS WITH DAYTIME INSTABILITY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SOME STRATUS WITH CIGS AROUND 1500 FT WILL CONTINUE TO LINGER
ACROSS MUCH OF THE REGION THROUGH MID-MORNING, BEFORE LIFTING AND
DISSIPATING BY LATE MORNING.

EXPECT SHRA AND TSRA TO DEVELOP OVER THE HIGHER ELEVATIONS OF
CENTRAL/EASTERN PA THIS AFTERNOON. KEPT A TSRA PROB30 GROUP IN THE
06Z FOR RDG AND ABE AND ADDED IT TO THE 09Z PHL TAF FOR THE MID
TO LATE AFTERNOON. FARTHER EAST, THERE IS HIGHER UNCERTAINTY IF
STORMS WILL BE MAINTAINED BY THE TIME IT REACHES THE COASTAL PLAIN SO
NO MENTION OF TSRA AT THIS TIME. STORMS UNLIKELY TO REACH ACY THIS
EVENING.

S-SW WINDS 5-10 KT THIS MORNING INCREASE TO 10-15 KT THIS AFTERNOON
WITH GUSTS NEAR 20 KT.

OUTLOOK...

THURSDAY-THURSDAY NIGHT...GENERALLY VFR. SCATTERED
SHOWERS/THUNDERSTORMS POSSIBLE DURING THE DAY WHICH MAY LOCALLY
REDUCE CIGS/VSBYS.

FRIDAY...GENERALLY VFR. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE FOR
WESTERN TAFS.

FRIDAY NIGHT...VFR EARLY, THEN LOWERING CIGS/VSBYS POSSIBLE
OVERNIGHT.

SATURDAY...LOWER CONDITIONS POSSIBLE EARLY, THEN BECOMING VFR DURING
THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE WHICH MAY
LOCALLY REDUCE CIGS/VSBYS. GUSTY SOUTH-SOUTHWEST WINDS AROUND 20
KNOTS.

SATURDAY NIGHT-SUNDAY...SUB-VFR CONDITIONS POSSIBLE, ESPECIALLY WITH
SHOWERS/THUNDERSTORMS.

&&

.MARINE...
SCA WAS CANCELLED FOR THIS MORNING AS WINDS AND SEAS HAVE FALLEN TO
BELOW SCA LEVELS. THE WINDS WILL INCREASE THIS AFTERNOON AND EARLY
EVENING. EXPECT GUSTS TO 25 KT, ESPECIALLY NEAR THE COAST. SEAS WILL
RESPOND TO THE STRENGTHENING WINDS WITH WAVE HEIGHTS FORECAST TO
INCREASE TO NEAR 5 FT. ACCORDINGLY, THE SCA REMAINS IN EFFECT FOR
THIS AFTERNOON AND TONIGHT.

OUTLOOK...

THURSDAY-SATURDAY...SUB-SMALL CRAFT ADVISORY CONDITIONS CURRENTLY
EXPECTED, ALTHOUGH WINDS MAY GUST AROUND 20 KNOTS AT TIMES.

SATURDAY NIGHT...SEAS MAY RETURN TO 5 FEET OR GREATER OVERNIGHT
AHEAD OF AN APPROACHING COLD FRONT.

&&

.RIP CURRENTS...
BASED ON IN HOUSE REGRESSION GUIDANCE, HAVE INCLUDED A MODERATE
RISK OF RIP CURRENTS TODAY FOR THE NJ BEACHES UNDER A BREEZY
SOUTH WIND.

&&

.CLIMATE...
A TOP 10 WARMEST MAY WILL OCCUR IN LARGE PORTIONS OF OUR FORECAST
AREA.

THE FIRST 25 DAYS OF MAY IN OUR FORECAST AREA WERE AVERAGING
ABOUT 5 TO 6 DEGREES ABOVE NORMAL.

RUNNING THE NUMBERS FROM THE FCST THROUGH THE END OF THE MONTH WE
FIND THE FOLLOWING.

FOR PHILADELPHIA...PERIOD OF RECORD (POR) BACK TO 1874.
PROJECTING A MONTHLY AVERAGE TEMPERATURE OF 69 TO 70 RISING FROM
THE CURRENT VALUE OF 67.8, AT LEAST 5 TO 6 DEGREES ABOVE NORMAL.
HEADING FOR MOST LIKELY THE THIRD WARMEST MAY ON RECORD. WARMEST
AVERAGE TEMPERATURE IN MAY ON RECORD WAS 70.8 IN 1991. THEN 69.2
2004 AND 68.2 IN 2012.

FOR ALLENTOWN...PERIOD OF RECORD (POR) BACK TO 1922. THE MONTHLY
AVERAGE TEMPERATURE IS CURRENTLY 63.9 DEGREES. IT IS LIKELY TO
INCREASE BY A DEGREE OR TWO LATER THIS WEEK, LEADING TO A TOP 10
WARMEST MAY THIS YEAR AT ALLENTOWN. THE WARMEST AVERAGE
TEMPERATURE IN MAY WAS 67.2 BACK IN 1991.

FOR WILMINGTON.... THE MONTH OF MAY IS LIKELY TO END UP IN THE
TOP 5- 10 WARMEST. THE CURRENT MONTHLY TEMPERATURE IS 65.8 DEGREES
AND SHOULD RISE A DEGREE OR TWO BY MONTHS END. THE WARMEST MAY WAS
IN 1896 WHERE THE MONTHLY TEMPERATURE WAS 70.1 DEGREES. IN 1991
THE MONTHLY TEMPERATURE WAS 69.1 DEGREES.

FOR ATLANTIC CITY... THE MONTH IS LIKELY TO END UP IN THE TOP
THREE WARMEST MAYS. CURRENTLY, THE AVERAGE TEMPERATURE FOR THE
MONTH IS 64.5 DEGREES AND IS LIKELY TO RISE A DEGREE TOR TWO BY
MONTHS END. THE WARMEST MAY WAS BACK IN 2004 WHERE THE AVERAGE
TEMPERATURE REACHED 66.9 DEGREES. IN 1991 THE MONTHLY AVERAGE
TEMPERATURE WAS 66 DEGREES. BOTH 2011 AND 2012 SAW A MONTHLY
AVERAGE TEMPERATURE OF 65 DEGREES.

NORMAL FIRST DATE OF 90 OR HIGHER.

PHILADELPHIA MAY 29 ALLENTOWN MAY 30 WILMINGTON JUNE 4 ATLANTIC
CITY JUNE 11.

*************************************************************

HERE IS OUR ANNUAL LOOK AS TO HOW HOT, HOT, HOT THE SUMMER WILL
BE BASED ON PAST PERFORMANCES.

A FULL FLEDGED EL NINO IS UNDERWAY IN THE TROPICAL PACIFIC. ALL
DYNAMICAL AND STATISTICAL MODELS KEEP IT GOING, THE DIFFERENCES
THAT EXIST ARE TO ITS STRENGTH THROUGH THIS UPCOMING SUMMER. THE
DYNAMICAL AND STATISTICAL MODELS ARE AVERAGING A MODERATE EL NINO
FOR THE COMBINED SUMMER MONTHS. SOME MODELS, INCLUDING THE CFS2
AND ECMWF ARE PREDICTING A STRONG EL NINO. IN THE CPC MONITORING
EL NINO ERA STARTING SINCE 1950, THE HIGHEST (WARMEST) SUMMER
ANOMALY RECORDED WAS +1.5C (NEAR OR AT THE THRESHOLD FOR STRONG EL
NINOS) DURING THE SUMMER OF 1997.

THIS UPCOMING WEEK WILL REALLY SEAL THE DEAL THAT THIS MAY WILL
BE UNSEASONABLY WARM IN PHILADELPHIA. IT "MAY" EVEN BE A TOP THREE
WARMEST. THIS FOLLOWS ON THE HEELS OF AN UNSEASONABLY WARM APRIL.
SINCE 1872, THE COMBINATION OF BOTH WARM (TOP THIRD OF ALL YEARS)
APRILS AND MAYS HAS ONLY OCCURRED TWENTY-THREE TIMES. BUT IT HAS
OCCURRED ELEVEN TIMES SINCE 1990 AND SIX OF THE LAST SEVEN
SPRINGS.

SO WE SCOURED THE CLIMATE RECORDS TO FIND BUDDING OR IN PROGRESS
EL NINOS THAT COINCIDED WITH BOTH WARM APRILS AND MAYS LOCALLY IN
THE CPC MONITORING ERA. WE FOUND THREE PAST SUMMERS THAT MET THE
CRITERIA. THE ONE SIGN IS THAT ALL THREE ANALOG SUMMERS WERE
WETTER THAN NORMAL, HOPEFULLY KEEPING DROUGHT CONDITIONS FROM
INTENSIFYING FURTHER.

THE NORTH AMERICAN MULTI MODEL ENSEMBLE PREDICTIONS FOR THIS
UPCOMING SUMMER HAS WARMER AND DRIER THAN NORMAL WEATHER EXPECTED
IN OUR AREA. THE INTERNATIONAL MULTI MODEL ENSEMBLE FORECASTS ARE
SLIGHTLY MORE OPTIMISTIC PREDICTING NEAR NORMAL TEMPERATURES AND
PRECIPITATION.

THE ANALOGS FOR PHILADELPHIA ARE:

YEAR    JUNE AVG   JULY AVG   AUGUST AVG   SUMMER AVG   SUMMER PCPN

1969      73.4        75.1      75.2         74.6        18.30
1977      68.6        77.8      76.2         74.2        15.50
1991      75.7        79.0      79.0         77.9        12.01
AVG       72.6        77.3      76.8         75.6        15.27

1981-
2010      73.3        78.1      76.6         76.0        11.28
NORMAL

THE OFFICIAL CPC OUTLOOK FOR OUR FORECAST AREA IS FOR EQUAL
CHANCES OF ABOVE AND BELOW NORMAL TEMPERATURES AS WELL AS EQUAL
CHANCES OF ABOVE AND BELOW NORMAL PRECIPITATION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ450>455.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...KLEIN/KLINE
SHORT TERM...KLEIN
LONG TERM...ROBERTSON
AVIATION...KLEIN/KLINE/ROBERTSON
MARINE...KLEIN/ROBERTSON
RIP CURRENTS...
CLIMATE...
Hazardous weather outlook, May 27, 1:18 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 PM EDT WED MAY 27 2015

ANZ430-431-DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-
015>023-027-PAZ054-055-060>062-070-071-101>106-281730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
118 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE STORMS MAY PRODUCE DAMAGING WINDS. HEAVY DOWNPOURS COULD ALSO
PRODUCE LOCALIZED POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-281730-
DELAWARE BEACHES-
118 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-281730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
118 PM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED GUSTY WINDS AND HIGH
SEAS LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-281730-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
118 PM EDT WED MAY 27 2015

...SEVERE THUNDERSTORM WATCH 227 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE NEW JERSEY
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 27, 2:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT WED MAY 27 2015

PAZ060-271845-
BERKS-
223 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN BERKS COUNTY...

AT 220 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEBANON...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL AFFECT THE MAINLY RURAL AREAS OF FAR WESTERN BERKS
COUNTY.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM AND IT MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4052 7634 4052 7625 4054 7619 4054 7617
      4040 7627 4044 7635 4049 7643
TIME...MOT...LOC 1821Z 202DEG 27KT 4039 7643

IOVINO
Special weather statement, May 27, 2:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT WED MAY 27 2015

PAZ054-055-271915-
CARBON-MONROE-
248 PM EDT WED MAY 27 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONROE AND CARBON
COUNTIES...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEHIGHTON...PALMERTON...JIM THORPE...NESQUEHONING...WEATHERLY...
CHRISTMANS...LONG POND...POCONO PINES...BELTZVILLE STATE PARK...
BRODHEADSVILLE...MCMICHAEL...MECKESVILLE...ARROWHEAD LAKE...
BLAKESLEE...NEW MAHONING...PENN FOREST RESERVOIR...SUN VALLEY...
JONAS...ALBRIGHTSVILLE AND GILBERT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND IT MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4093 7527 4074 7576 4083 7590 4091 7599
      4101 7573 4103 7574 4105 7577 4108 7577
      4113 7569 4112 7564 4122 7555
TIME...MOT...LOC 1847Z 218DEG 27KT 4083 7587

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:11 AM EDTSmall Craft AdvisoryPHI25 hr
May 27, 5:25 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester44 min
May 27, 5:48 PM EDTSpecial Weather StatementPHIMercer, Middlesex57 min
May 27, 2:23 PM EDTSpecial Weather StatementPHILebanon22 min
May 27, 2:53 PM EDTSpecial Weather StatementPHIBerks, Lehigh52 min
May 27, 3:06 PM EDTSpecial Weather StatementPHICarbon, Monroe54 min
May 27, 3:13 PM EDTSpecial Weather StatementPHIBerks62 min
May 27, 3:53 PM EDTSpecial Weather StatementPHIMonroe37 min
May 27, 4:26 PM EDTSpecial Weather StatementPHIChester64 min
May 27, 4:36 PM EDTSevere Thunderstorm WarningPHIChester39 min
May 27, 5:07 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Delaware, Montgomery53 min

Nearby

Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.